2012 Program

Previous

If you attended the 2012 conference and want to complete a satisfaction survey form - please press here.

THIS IS THE 2012 PROGRAM

2011Becket

Alligators

Was held on: 7th July 2012

Pages in Program

    Place: Southbank Institute of Technology, 

    66 Ernest Street, South Brisbane,  Qld, 4101

    Friday 6th July 2012:

    Hotel - Various rates - see Payments Page.

    CYA Conference has secured rooms at the Diana Plaza Hotel for the same rate for delegates that we are getting for presenters if booked through CYA Conference. 

    Update: 27th June: Hotel now fully booked out on 6th July. 


    Networking Cocktail Evening - Friday 6th July 2012:
     $40.00 Direct Deposit or  $41.50 PayPal

    To be held at: "66 On Ernest" which is Level 2 C Block at Southbank Institute of Technology (TAFE), 66 Ernest Street, South Brisbane.

    Time: 6pm for 6.30 start - 8.30 end - 9pm we need to vacate the premises as the TAFE student are catering our conference the next day.

    Note: This is on a large veranda with patio heaters. Please wear sensible informal clothing. 


    Saturday 7th July 2012:   CYA Conference 2012 

    Held at: Southbank Institute of Technology (TAFE), Block H, 66 Ernest Street, South Brisbane.

    Full Day Conference.  Full Price - $215.00 - $221.50 PAYPAL  Concession Price - $185.00  Concession Price - $191.00 PAYPAL

    Program for 7th July 2012 - To download a PDF File of this Program Press Here 

    Time          Duration      Studio & Workshop/Masterclass/Presenter

    8:00-8:20          20 minutes          Registration & Morning Coffees

    8:20-8:40          20 minutes          Conference Opening, Competition Winners Announcement.

    8:45-9:25          40 minutes          Studio 1 - All Attending

                                            Slashings Of Editors~ Editor Etiquette...what editors expect and don't like to see

                                                          Editors: Leonie Tyle, Zoe Walton, Nadine Bates, Vincenzo Pignatelli, Paul Collins. Chair: Kaz Delaney

     9:30-10:25        45 minutes         Studio 1 

                                            Sharpening the Senses ~ Establishing scene and mood, and characters using sensory detail.
                                                          - 
    Isobelle Carmody

                                            Studio 2 ( 90 minute Masterclass)

                                            Through The Lens - When Photography Tells The Story ~ A hands on master class on how to
                                                          make images dramatic. - 
    Jan Latta  Requirements: Lap top with their photos to show Jan at end of
                                                          presentation.

                                            Studio 3 ( Extended 3 Hrs Master Class) 

                                            Create a Picture Book ~ Aspects of creating pictures books - Dr Virginia Lowe & Jo Thompson

    10:30 – 11:15      45 minutes       Studio 1 

                                            The Pain And Ecstasy Of Social Media  ~ How it affects/impacts the author today (i.e - how to juggle it
                                                          all…) - 
    Kaz Delaney

                                            Studio 2 (90 minute Masterclass)

                                            Through The Lens - When Photography Tells The Story ~ A hands on master class on how to 
                                                          make images dramatic. - 
    Jan Latta  
                                                          Requirements:
     Lap top with their photos to show Jan at end of presentation.

                                            Studio 3 (Extended 3 Hrs Master Class) 

                                            Create a Picture Book ~ Aspects of creating pictures books - Dr Virginia Lowe & Jo Thompson

     11:15 -11:30      15 minutes        Morning Tea

     11:35 – 1:05       90 minutes        Studio 1 (90 minute Masterclass)

                                            Young Adults ~ Keeping them sane, alive and encouraging them to open their hearts to the world.
                                                          - 
    Paul Griffin - USA

                                            Studio 2 (90 minute Masterclass)

                                            Digital Apps ~Illustrators and publishers POV’s and aspects of creating digital formats. Lucia Masciullo
                                                         & Vincenzo Pignatelli

                                            Studio 3 (Extended 3 Hrs Master Class) 

                                            Create a Picture Book ~ Aspects of creating pictures books - Dr Virginia Lowe & Jo Thompson

    1.05 – 1.55        50 minutes         Lunch

    2.00 – 2.30        30 minutes         Studio 1 - All Attending

                                            CYA Success Stories - Kaz DelaneyJudy Paulson, Ben Long and  Janet Reid

    2.35- 3.20         45 minutes          Studio 1

                                            Writing Narrative Non-Fiction ~ Discover a range of approaches to writing creative non-fiction that brings
                                                         factual information alive for the reader. Come with an idea for a project – leave with a proposal! 
    Meredith Costain 
                                                         Requirements:
    Note-taking equipment, ideas for topics you’d like to research and write about.

                                            Studio 2 

                                            Making A Scene: Pinning Your Ideas To The Page ~ How to create an illustrated spread for a
                                                         picture book - collecting ideas, creating the characters and then using ink, collage, textures and white space to
                                                         create a surprising scene which best captures the story and its emotion. - 
    Katherine Battersby

                                           Studio 3 (140 minute ADVANCED MASTER CLASS)

                                           Now the Hard Part - Promoting Your Book!  ~ Practical Advice for Authors and illustrators of one or
                                                        more published book/s will learn how to promote and market their books from one of Australia's most experienced
                                                        authors and publishers.
     Paul Collins

    3.20 – 3.35       15 minutes         Afternoon Tea

    3.40 – 4.25       45 minutes        Studio 1

                                          The Secondary Character ~ How to develop secondary characters and give realism to minor characters
                                                       (which does a lot in giving depth to a novel)...
    Steph Bowe

                                          Studio 2 ( 90 minute Masterclass)

                                          About Picture Books ~ what authors, editors
 and illustrators do ... main focus is drawing! Includes: TIPS for
                                                       bringing characters to life with movement and expression, humour and drama, WITH LOTS of hands-on learning by
                                                      drawing. 
    Craig Smith

                                          Studio 3 (140 minute ADVANCED MASTER CLASS)

                                          Now the Hard Part - Promoting Your Book!  ~ Practical Advice for Authors and illustrators of one or 
                                                       more published book/s will learn how to promote and market their books from one of Australia's most experienced 
                                                       authors and publishers.
     Paul Collins

     4.30 – 5.15      45 minutes        Studio 1

                                          'Breaking Through' ~ Writers blocks, tricky novels, industry doors.Belinda Jeffrey

                                          Studio 2 ( 90 minute Masterclass)

                                          About Picture Books ~ what authors, editors
 and illustrators do ... main focus is drawing! Includes: TIPS for 
                                                       bringing characters to life with movement and expression, humour and drama, WITH LOTS of hands-on learning by 
                                                       drawing. 
    Craig Smith

                                          Studio 3 (140 minute ADVANCED MASTER CLASS)

                                          Now the Hard Part - Promoting Your Book!  ~ Practical Advice for Authors and illustrators of one or 
                                                       more published book/s will learn how to promote and market their books from one of Australia's most experienced
                                                       authors and publishers.
     Paul Collins  

    Editor/Agent Appointments: These are additional to the cost of Conference if you require one. 

    Cost of Editor/Agent Appointments: 
     $90.00 Direct Deposit  -  $93.00 PAYPAL

    Pitches of 15 minutes maximum. Actual pitch times to be notified. These happen through out the day

    We will endeavour to accommodate your first choice, however, these will be a first in, first served process, with preferences given to those attending the CYA Conference, and those only pitching, given second option.

    Pre-reading Requirement - for all Children’s or Young Adults Manuscripts & illustration Work:- 
    Picture books: 2 texts, (Note: For Jill there is only 1 picture book text.)
    or Novels: 10 pages + synopsis,
    or Illustrations: 4 – 5 samples.
    You will also need to send a photograph and a small 100 word BIO on yourself, and the direction you plan to go with your writing/illustrating as a career in the future.

    Work must be emailed to info@cyaconference 

    NOTE: 27th June - There are a few places left with editors/agents - Here are the spaces available:- 

    Leonie Tyle and Jill Corcoran - SOLD OUT

    Zoe Walton, Nadine Bates and Kristina Schulz, Alex Adsett and Vincenzo Pignatelli - under 10 each.

    If you are still wanting to pitch to any of these, please book ASAP and email your work to CYA Conference, so that the editors/agent can get a chance to read it within a reasonable timeframe (NOT the night before!). 

    Times for your editor/agent sessions will be emailed to you one week before conference.

    Editors, Agents and Industry Professionals On site are:

    Editor: Leonie Tyle (Leonie Tyle Publishing) - Picture books, chapter books, Young Adult and illustrations.

    Editor: Zoe Walton (Random House) - Quality commercial fiction for children and young adults. NO PICTURE BOOKS.

    Editor: Nadine Bates (Hootenanny Books) Picture books and illustrations only

    Editor: Kristina Schulz (UQP) Middle reader fiction and young adult fiction. No series or picture books.

    Editor: Vincenzo Pignatelli (BlueQuoll Digital Publishing) Apps and app ideas with story only

    Agent: Jill Cocoran (Herman Agency Inc- USA) -Picture books, chapter and YA books, and illustration portfolio's. 

    Agent: Alex Adsett - (Alex Adsett Publishing) - YA spec fic/crime ONLY.


    Onsite Parking:  $12.00 Direct Deposit  -  $13.50 PAYPAL

    There is parking onsite at a cost on 7th July 2012, a disk to display on your dashboard will be emailed to you a week before conference. The disks are numbered, and there is onsite security.



    Booking Closed.




    Note: Some people are experiencing problems with wufoo links. If you are, you are welcome to fill in the word document as a manual registration, and email it to us directly or fax it to us, and we will input you into the system. (Please only use this if you are genuinely experiencing problems as it makes more work for both CYA Conference and you guys not using the automated system.) 

    You DO NOT need to register with wufoo to use this booking form. If that comes up, please let me know.

    Link to Word Document will open in new window or look in your download folder- 2012CYABookingManual.docx

    (if you don't see this file - it might have automatically downloaded into your downloads folder - please check there.)


    2011Becket


    Photography Permission:

     photographer will be in attendance at the CYA Conference. The purchase of a ticket implies permission to use the photos for archival and marketing purposes.





      

           © QMSA Holding Pty Limited 2017